Alert archive / Louisiana / Special Marine Warnings in 2021
Special Marine Warning 577, NWS New Orleans, LA
NWS New Orleans, LA issued this special marine warning at Oct 27, 2021, 6:37 PM CDT. It was in force for 83 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 27, 2021, 6:37 PM CDT (23:37 UTC)
- Expired
- Oct 27, 2021, 8:00 PM CDT
- In force
- 83 min
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
- Hail
- 0.0 in
- Wind
- 34.0 mph
What forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this special marine warning went out at Oct 27, 3:47 PM CDT, 2 hours 50 minutes earlier.
Area forecast discussion, Oct 27, 3:47 PM CDT, 2 hours 50 minutes before
Area Forecast Discussion
National Weather Service New Orleans LA
347 PM CDT Wed Oct 27 2021
.SHORT TERM...
The much anticipated cold front has pushed into our western zones,
and a good portion of our area ahead of this line has entered the
warm sector thanks to a northward surging warm front. A strong
tornado and damaging wind threat will exist for the remainder of
the afternoon into the evening hours as CAPE well over 2000 J/kg
and 0-3km SRH over 250 m2/s2 persists during this timeframe. The
threat area will shift east as the day comes to close with a
tornado watch out to 10 pm. The risk for severe weather will
quickly come to an end from west to east as the front pushes
through. Behind the front, there will some lingering showers but
that will end quickly as well. Winds will shift to the
west/northwest and will be gusty at times. 23
.LONG TERM...
Expect much cooler, drier air behind the front as surface high
pressure builds into the region by the end of the week. Our area
will remain under northwesterly flow aloft which will help
reenforce the cool conditions at the surface, especially for
Friday and Saturday night. The flow aloft becomes more zonal by
the end of the weekend, but our area will remain dry through the
end of the forecast period. 23
&&
.AVIATION...(18Z TAF Discussion)
MVFR ceilings are moving in or developing across all sites this
afternoon out ahead of the approaching cold front/squall line to
our west. Strong, gusty southeast winds will be experienced as the
warm front lifts northward and the pressure gradient tightens. Could
see some showers and isolated thunderstorms develop ahead of the
line and have this possibility included in the forecast.
Otherwise, expect the bulk of the action to be with the actual
front itself, along and just ahead of the line. TEMPO'd in some
IFR conditions and very strong winds with the stronger
thunderstorms in the line. Tried to time the passage from west to
east but some amendments may need to be made later in case the
speed or orientation changes. After the frontal passage, there
will be some limited post frontal rain chances but that should
come to a quick end. Conditions will improve from west to east
late in the period but westerly winds will be strong beginning
around or just after daybreak. 23
&&
.MARINE...
Hazardous conditions will exist throughout much of the forecast
period as the cold front pushes through this evening. Strong to
severe thunderstorms will be possible until the frontal passage.
Afterwards, west to northwest winds will likely increase to Gale
force winds, sustained winds in excess of 34 knots with higher
gusts, for much of Thursday and Friday. Winds will begin to relax
by the weekend as the pressure gradient subsides. 23
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 56 69 51 62 / 80 20 10 10
BTR 56 70 52 65 / 40 10 10 10
ASD 59 74 52 67 / 100 10 10 10
MSY 62 74 57 67 / 100 10 10 10
GPT 62 74 54 66 / 100 10 10 20
PQL 62 74 53 65 / 100 10 20 20
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...None.
GM...Gale Watch from 1 AM CDT Thursday through Friday afternoon for
GMZ550-552-570-572.
Small Craft Advisory until 1 AM CDT Thursday for GMZ550-552-570-
572.
Gale Watch from Thursday morning through Friday afternoon for
GMZ536-538-555-557-575-577.
Small Craft Advisory until 7 AM CDT Thursday for GMZ536-538-555-
557-575-577.
Small Craft Advisory until 4 PM CDT Friday for GMZ530-532-534.
MS...None.
GM...Gale Watch from 1 AM CDT Thursday through Friday afternoon for
GMZ552-570-572.
Small Craft Advisory until 1 AM CDT Thursday for GMZ552-570-572.
Gale Watch from Thursday morning through Friday afternoon for
GMZ538-555-557-575-577.
Small Craft Advisory until 7 AM CDT Thursday for GMZ538-555-557-
575-577.
Small Craft Advisory until 4 PM CDT Friday for GMZ532-534.
&&In the hours before
Special weather statement, Oct 27, 4:53 PM CDT, 1 hour 44 minutes before
Special Weather Statement
National Weather Service New Orleans LA
453 PM CDT Wed Oct 27 2021
LAZ037-039-071-072-MSZ070-071-272230-
Washington LA-St. Helena LA-Northern Tangipahoa LA-
Southern Tangipahoa LA-Pike MS-Walthall MS-
453 PM CDT Wed Oct 27 2021
...Strong thunderstorms will impact portions of southeastern St.
Helena, northern Tangipahoa and northwestern Washington Parishes,
western Walthall and Pike Counties through 530 PM CDT...
At 453 PM CDT, Doppler radar was tracking a line of strong
thunderstorms extending from near Bogue Chitto to near Magnolia to
near Amite City. Movement was northeast at 45 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Mccomb, Franklinton, Amite, Amite City, Magnolia, Kentwood, Summit,
Independence, Tylertown, Roseland, Osyka, Mount Herman, Wilmer,
Salem, Tangipahoa and Mccomb Airport.
This includes the following Interstates...
Interstate 55 in Louisiana between mile markers 41 and 66.
Interstate 55 in Mississippi between mile markers 1 and 24.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Tornado Watch remains in effect until 1000 PM CDT for southeastern
Louisiana...and southern Mississippi.
&&
LAT...LON 3133 9008 3134 9005 3082 9017 3063 9054
3066 9062 3135 9049 3135 9011
TIME...MOT...LOC 2153Z 233DEG 38KT 3140 9039 3111 9046 3069 9056
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
JRKThe office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 27, 1:47 PM CDT | Tornado Warning | LIX | East Baton Rouge, East Feliciana | 43 min |
| Oct 27, 1:48 PM CDT | Tornado Warning | LIX | East Feliciana, West Feliciana | 42 min |
| Oct 27, 1:51 PM CDT | Special Marine Warning | LIX | 41 min | |
| Oct 27, 2:03 PM CDT | Tornado Warning | LIX | Livingston, Tangipahoa | 42 min |
| Oct 27, 2:16 PM CDT | Severe Thunderstorm Warning | LIX | Iberville, Pointe Coupee, West Feliciana | 59 min |
| Oct 27, 3:10 PM CDT | Severe Thunderstorm Warning | LIX | East Baton Rouge, East Feliciana, Iberville, Pointe Coupee, West Baton Rouge, West Feliciana | 50 min |
| Oct 27, 3:17 PM CDT | Special Marine Warning | LIX | 28 min | |
| Oct 27, 3:19 PM CDT | Tornado Warning | LIX | East Feliciana, West Feliciana | 26 min |
| Oct 27, 3:22 PM CDT | Special Marine Warning | LIX | 53 min | |
| Oct 27, 3:56 PM CDT | Severe Thunderstorm Warning | LIX | East Baton Rouge, East Feliciana, Iberville, Livingston, Saint Helena, West Baton Rouge | 49 min |
| Oct 27, 4:06 PM CDT | Severe Thunderstorm Warning | LIX | Ascension, Assumption, East Baton Rouge, Iberville, Livingston, Saint James and 1 more | 39 min |
| Oct 27, 4:46 PM CDT | Severe Thunderstorm Warning | LIX | Ascension, Assumption, East Baton Rouge, Iberville, Lafourche, Livingston and 4 more | 44 min |
| Oct 27, 4:54 PM CDT | Areal Flood Advisory | LIX | Livingston, Saint Tammany, Tangipahoa, Washington | 3 hr |
| Oct 27, 4:59 PM CDT | Special Marine Warning | LIX | 91 min | |
| Oct 27, 5:19 PM CDT | Severe Thunderstorm Warning | LIX | Saint Tammany, Washington | 26 min |
| Oct 27, 5:22 PM CDT | Severe Thunderstorm Warning | LIX | Ascension, Assumption, Lafourche, Livingston, Saint Charles, Saint James and 2 more | 38 min |
| Oct 27, 5:26 PM CDT | Special Marine Warning | LIX | 94 min | |
| Oct 27, 5:28 PM CDT | Flash Flood Warning | LIX | Saint Tammany, Tangipahoa, Washington | 3 hr |
| Oct 27, 5:56 PM CDT | Severe Thunderstorm Warning | LIX | Jefferson, Lafourche, Orleans, Plaquemines, Saint Bernard, Saint Charles and 2 more | 49 min |
| Oct 27, 6:10 PM CDT | Severe Thunderstorm Warning | LIX | Saint Tammany | 50 min |
| Oct 27, 6:19 PM CDT | Flash Flood Warning | LIX | Saint Tammany, Washington | 2 hr |
| Oct 27, 6:23 PM CDT | Special Marine Warning | LIX | 97 min | |
| Oct 27, 6:28 PM CDT | Tornado Warning | LIX | Jefferson, Lafourche | 32 min |
| Oct 27, 6:47 PM CDT | Areal Flood Advisory | LIX | Jefferson, Orleans, Saint Bernard, Saint Charles | 109 min |
| Oct 27, 6:49 PM CDT | Severe Thunderstorm Warning | LIX | Jefferson, Lafourche, Orleans, Plaquemines, Saint Bernard | 41 min |
| Oct 27, 6:53 PM CDT | Areal Flood Advisory | LIX | Saint Tammany | 3 hr |
| Oct 27, 2:32 PM CDT | Severe Thunderstorm Warning | LIX | Wilkinson | 58 min |
| Oct 27, 3:04 PM CDT | Tornado Warning | LIX | Wilkinson | 26 min |
| Oct 27, 4:53 PM CDT | Special Weather Statement | LIX | Pike, Walthall | 37 min |
| Oct 27, 6:49 PM CDT | Severe Thunderstorm Warning | LIX | Hancock, Pearl River | 41 min |
| Oct 27, 6:52 PM CDT | Tornado Warning | LIX | Hancock, Pearl River | 12 min |
Nearby
Special Marine Warnings in Louisiana, 2021Every special marine warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.